Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

The Cahn-Hilliard equation as degenerate limit of the phase-field equations


Author: Barbara E. E. Stoth
Journal: Quart. Appl. Math. 53 (1995), 695-700
MSC: Primary 35Q99; Secondary 35K55, 80A22, 82B26
DOI: https://doi.org/10.1090/qam/1359505
MathSciNet review: MR1359505
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the Cahn-Hilliard equation occurs as a special scaling limit of the phase-field equation.


References [Enhancements On Off] (What's this?)

  • [1] G. Caginalp, An analysis of a phase field model of a free boundary, Arch. Rat. Mech. Anal. 92, 205-245 (1986)
  • [2] G. Caginalp, Stefan and Hele Shaw type models as asymptotic limits of the phase-field equations, Physical Review A39, No. 11, 5887-5896 (1989)
  • [3] C. M. Elliott, The Cahn-Hilliard model for the kinetics of phase separation, Mathematical models for phase change problems, Proc. European Workshop, Obidos/Port. 1989, Internat. Ser. Numer. Math. 88, 35-73 (1989)
  • [4] C. M. Elliott and S. Zheng, On the Cahn-Hilliard equation, Arch. Rat. Mech. Anal. 96, 339-357 (1986)
  • [5] C. M. Elliott and S. Zheng, Global Existence and Stability of Solutions to the Phase Field Equations, SFB 256-Report No. 74, Bonn, 1989
  • [6] St. Luckhaus, Solutions of the two phase Stefan problem with the Gibbs-Thomson law for the melting temperature, European J. Appl. Math. 1, 101-111 (1990)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35Q99, 35K55, 80A22, 82B26

Retrieve articles in all journals with MSC: 35Q99, 35K55, 80A22, 82B26


Additional Information

DOI: https://doi.org/10.1090/qam/1359505
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society